# SDR NWAA080039751

- Difficulty date: January 5, 2008
- Submitted: January 8, 2008
- Operation: Air carrier
- Aircraft: N751NW
- Make and model: Doug DC-9-41
- Aircraft serial: 47115
- Aircraft time: 87,908 hours, 79,134 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Acm
- Condition: Odor
- Location: Left
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON FINAL APPROACH INTO MSP, ODOR OF SMOKE FILLED THE AFT CABIN SECTION.  THE AFT LAVATORY SMOKE DETECTOR WENT INTO ALARM AND ILLUMINATED THE WARNING INDICATOR IN THE COCKPIT.  ALL OTHER INDICATIONS WERE NORMAL INCLUDING ALL THE PACKS.  FLIGHT CREW REQUESTED THAT EMERGENCY VEHICLES MEET THE AIRCRAFT AFTER LANDING.  FLIGHT LANDED WITHOUT INCIDENT AND THE SMOKE DISSIPATED AFTER TOUCHDOWN.  MAINTENANCE FOUND EVIDENCE OF OIL IN THE LEFT COALESCER BAG AND DETERMINED THE SOURCE TO BE THE LEFT AIR CYCLE MACHINE. THE ACM WAS REPLACED; PACK BURNOUT PROCEDURES COMPLIED WITH, AND A FINAL WATER SOCK REPLACEMENT PRIOR TO THE AIRCRAFT RETURNING TO SERVICE.
